MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance and detached prematurely in the non-medtronic microcatheter.The patient was undergoing a coil embolization procedure to treat a rupture left internal carotid artery (ica) amorphous aneurysm.The aneurysm max diameter was 3mm and the neck diameter was 1.7mm.Blood flow was normal.Vessel tortuosity was severe.It was reported that the axium coil was prepared per the instructions for use.Continuous catheter flush was administered during the procedure.It was indicated that the non-medtronic microcatheter and guide catheter were re-sterilized devices.The catheters were navigated to the intending location and three coils were delivered and deployed successfully.The fourth coil was the complaint axium coil (model: apb-1.5-2-3d-es, lot: 226508859).During delivery, resistance was felt by the physician so they stopped "to take the coil back." however, it was then observed that the coil had detached prematurely within the microcatheter.Thus the microcatheter and coil were removed together immediately and no additional surgical or medical intervention was required.It was noted that the coil pushwire was no bent or broken.The physician had not repositioned or attempted to detach the coil, however, the delivery pusher was rotated during the procedure.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
H3: product analysis of apb-1.5-2-3d-es, lotno:226508859 found the actuator interface loose within the coupler tube.This is indicative of detachment attempts at this location using an instant detacher.The break indicator was intact.No evidence of detachment attempts by manual method was found at this location.The coin was fully retracted out of the lumen stop.The shield coil was undamaged.The implant coil was already detached and not returned for analysis.The axium prime coil could not be used for resistance testing with an in-house micro catheter as the implant was already detached.Based on the device analysis and reported information, the customer report of ¿coil resistance/stuck in catheter¿ could not be confirmed, however, could not be ruled out.Potential causes for resistance in catheter include, but not limited to, damaged catheter, lack of hydration before procedure, user does not maintain continuous flush, or tortuous anatomy.Customer reported vessel tortuosity as severe, continuous flush was administered, physician did not reposition the device, pusher was rotated during procedure.The severe patient tortuosity typically would contribute towards the r eported resistance, however, as the reported resistance was within the proximal catheter, it is not likely a contributor in this instance.Therefore, the likely cause could not be determined.As the implant coil and micro catheter used during the event was not returned for analysis, any contribution of the implant coil and micro catheter towards the resistance could not be determined.The sl-10 micro catheter has an inner diameter of 0.0165¿ (per stryker website) and is therefore compatible for use with the axium prime coil.The customer report of ¿premature detachment¿ was confirmed.The cause of the detachment was found to be the actuator interface loose within the coupler tube.This is typically indicative of a detachment using an instant detacher.This would cause the release wire and coin to be retracted from within the lumen stop, detaching the implant as expected by the device subassemblies.It is also possible that the reported resistance contributed towards the premature detachment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that there was resistance located in the proximal section of the catheter.The coil came out smoothly from the introducer sheath.The procedure was completed using another coil.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18476980
Report Number9612164-2024-00166
Device Sequence Number17790616
Product Code KRD
UDI-Device Identifier00847536021143
UDI-Public00847536021143
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number226508859
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer01/04/2024
02/21/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date01/22/2024
03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight55 KG